Time to Add Rifampin?

What started as a severe sinus problem is now in my chest (again).  I am still having debilitating malaise, deep chest coughing, running a low grade fever off and on.  I have been taking Tinii continuously now for a little over a month (as well as Doxyi and Roxi).  I am still doing the neti pot, Mucinex (seems to help), nasal sprays, etc.   I still have what appears to be swelling in the mandibular area of my face.

.

I had my dr.'s appt. on the  23rd and we discussed the different stages of the protocol.  He really wants me to add Rifampin.   I think I need to stay on the Tini longer and maybe add Amoxicillian.  I don't know.....I just know that I am not keeping ahead of this or  I've hit some type of plateau.

 

I'm not sure what direction to go;additionally, I need to be on top of my yeast situation as well.

 

Any thoughts from my long-term CPNi  comrades regarding adding the Rifampin.  Any input from those of you who are on it?  Thus far, after 3 plus years, I've not had any liver issues.

 

Thanks for your thoughts. 

JeanneRoz

Comments

I had a similar effect from

I had a similar effect from adding Amoxicillan this summer. I wanted to stay on it but it gave me some really serious yeast problems and kidney pain. I may try it again. I took Rifampin for about 5 months the second year of treatment. Did not notice any extreme effect but I have very deep seated infection all the way into the bones.

Just had Lyme and co-infectionsi tests done and waiting for results. It is hard to know just what I am fighting besides Cpni. It is the new PCRi test so it is supposed to be more reliable.

My naturopath is giving me a supplement called Allicyn (garlic and cinnamon oil) that appears to be boosting the effect of the abxi. This is something I am very interested in. What other natural supplementsi boost abxi? Green tea is one also.

Also getting my body temp up to normal has increased die off. Boosting the immunei system with Transfer Factor and Epicor has given me what I think is a stronger immune response (brief spikes in body temp and escaping the winter respiratory infections)

How to kill the beasties--approach from all angles--try everything. My treatment is working it but some stubborn survivors always seem to escape at this point. The trick will be to get them all. Is it possible? This is the $10,000 question. We all want to know the answer.

Raven

Feeling 98% well-going for 100. Very low test for Cpni. CAPi since 8-05 for Cpn/Mycoplasma P.,Lyme, Bartonella, Mold exposure,NACi,BHRT, MethyB12 FIRi Sauna. 1-18-11 begin new treatment plan with naturopath

Rifampin should be added

Rifampin should be added once the patient can do monthly pulse of metronidazolei, according to dr. Stratton, but now I would rather wait with it after Chrismas.

Stratton/Wheldon protocol 02/2006 - 10/11 for CFSi and many problems 30 years

Thanks Mack, Lala and

Thanks Mack, Lala and Katman...  Yes, I will definitely wait until after Christmas.. (and may even wait a little longer, LOL).

As of yesterday, I am back on Tinii again... I plan to do 10 days on, 10 days off per month..... hopefully to build up to continous dosing.  I will see how that goes (but so far the Tini is helping me to feel BETTER)

 

JeanneRoz

JeanneRoz ~ DXi'd w/ CPNi 4/2007; 6/07 -"officially" dx'd w/CFIDSi/FM; also: HHV6, EBVi, IBSi-C, 100 Doxyi:BIDi<; 500 mg Biaxin BIDi; Tindamax Pulses, B12 shots, ERFA Dessicated Thyroid,Cortef, Iodoral 25 mg, Vit D-6,000 uni

Sounds like a good plan,

Sounds like a good plan, Jeanne.  When I began Amox, even after being on NACi bidi for several years, it hit me like that.  I have said before, and your experience only strengthens my feeling: when we are so deeply infected, and have such a long, long history, we have to keep digging or it will get us.  Neat that you can tolerate the tinii!

Rica

3/9 Symptoms returning. Began 5 abxi protocol 5/9 Rifampin 600, Amox 1000, Doxyi 200, MWF Azith 250, flagyli 1000 daily. Began Sept 04 PPMSi EDSSi 6.7 Now good days EDSS 1 Mind, like parachute, work only when open. Charlie Chan  In for the duration.&am

From what I have read

From what I have read here... Rifampin is added when one no longer has a reaction to Flagyli or Tinii.  With this most recent respiratory/sinus issue,  I've been able to take the Tini continuously, but I can't say I haven't had a reaction to it.  It actually has made the sinus/chest issue feel better, but then I've been very ill with this. 

Granted, I don't react to it as I did in the beginning (wanting to curl up into a little ball, major brain fog, complete non-functionality, feeling like I am in "suspended animation", nausea), but from my personal perspective, I don't believe I am ready to start Rifampin. 

As a test, I have added  500 mg of Amoxicilling BIDi.... definitely has wiped me out to the point of not doing much beside lying around the house.  I feel like I did as  child after I was given a penicillin shot.

 I know some of you have added Amoxicillian after being on the protocol for years.... it is a curiosity why the Amox causing such a reaction.   Hitting different pathogens?

I have the script for the Rifampin, and will  go ahead and order it, but will hold off for a while taking it (at least until after the new year!) 

JeanneRoz

 

 

JeanneRoz ~ DXi'd w/ CPNi 4/2007; 6/07 -"officially" dx'd w/CFIDSi/FM; also: HHV6, EBVi, IBSi-C, 100 Doxyi:BIDi<; 500 mg Biaxin BIDi; Tindamax Pulses, B12 shots, ERFA Dessicated Thyroid,Cortef, Iodoral 25 mg, Vit D-6,000 uni

Hi, I was on rifampin along

Hi, I was on rifampin along with other abxi for one year and as far as I can say no problem with it. I stopped a month ago. No liver issues, even after almost 5 years on abxi and rifa was the best tolerated abx.

I too went through big crisis, which began in August this year. I was so much better, that I travelled a lot, increased my D dose and hasten pulses. Then I travelled during holidays to the south to sun and bum, suddenly I was flattened and weak like never. My tummy pain increased horrible, I had fever and generally felt very unwell. I even stopped all abx for a few days and then switched to another abx and it did not helped. Nothing helped for long weeks. So I finally stayed only on azi, doxyi and NACi, no pulsing and I am better now.

What I have learned on CAPi, that sometimes these crises occur without any special outward reason. We do not know all factors influencing our treatment. Did we accidentally hit some stubborn place of infection, did we activate some virus during cpni die-off or something else? I was also in much bigger stress than ever before, so maybe stress played a role? Or our immunei systems suddenly started working much better and killed lots of different beasts.

What I wanted to say, that sometimes only time will help. You can be helped by amoxi or rifa, but you can also get significantly worse. These medcs worked only in the long-term for me, in the short-term they did not.

You can be sick also from continuous tinii, I would certainly be. 

I can see, that in more advanced stages of treatment, reactions are different.  When I began and took a puls, after few days I was "dying" with strong flu. Now I hardly see only slow worsening of worst areas and only after some time, when there is some build up from quick pulses, I can suddenly say I am much worse. And it take some time to get better.

As for candida, I was helped by Heal candida immensely, though I did not believe testimonials about it at first.

Stratton/Wheldon protocol 02/2006 - 10/11 for CFSi and many problems 30 years

I agree. Still considering

I agree. Still considering adding it in, myself, before I quit abxi, just to be sure. You'll know right away if it's killing something, which is something to look forward to (in our own weird little world).

The difference between what we do and what we are capable of doing would suffice to solve most of the world’s problems. Mohandas Gandhi

Hi, Rica,Thanks for your

Hi, Rica,

Thanks for your input... I believe I forgot you started with Rifampin.   So you think it's time to start adding the big guns? 

 

 

JeanneRoz ~ DXi'd w/ CPNi 4/2007; 6/07 -"officially" dx'd w/CFIDSi/FM; also: HHV6, EBVi, IBSi-C, 100 Doxyi:BIDi<; 500 mg Biaxin BIDi; Tindamax Pulses, B12 shots, ERFA Dessicated Thyroid,Cortef, Iodoral 25 mg, Vit D-6,000 uni

JeannerozAs you probably

Jeanneroz

As you probably know, I have been on Rifampin for the rntire six years ans two months.  I did stop for one month in March, 05, when I was still on Avonex and my liver functions went crazy, and then when I thought I was finished in 09.  I take all the supps, drink lots of water, make certain I have no food for two hours before and an hour after, twice a day when I take Rifampin.  I also take Amoxicillini, Azithromycin, Doxyi, flagyli, and 200 mg of caffeine.

For over forty years, I had what you have - it is now gone.   Absolutely, I agree with your doctor.  And we really need to be as persistent as this horrible bug.  I am convinced it's out to get us. I take lots of acisophilus - four of the capsules a day.

Rica

3/9 Symptoms returning. Began 5 abxi protocol 5/9 Rifampin 600, Amox 1000, Doxyi 200, MWF Azith 250, flagyli 1000 daily. Began Sept 04 PPMSi EDSSi 6.7 Now good days EDSS 1 Mind, like parachute, work only when open. Charlie Chan  In for the duration.&am